Steady Seepage toward Circle of Finite Radius

by Bruce W. Hunt, (A.M.ASCE), Asst. Prof. of Civ. Engrg.; Dept. of Civ. Engrg., Univ. of Washington, Seattle, WA,

Serial Information: Journal of the Engineering Mechanics Division, 1971, Vol. 97, Issue 2, Pg. 599-604

Document Type: Journal Paper


There are a number of practical examples in the theory of steady seepage through porous media in which boundary geometries can be modeled with a circle next to an infinitely long, straight line. The intention of this note is to compare the mathematically exact and approximate flow rates for these examples in order to determine when these flows can be modeled accurately with a line singularity.

Subject Headings: Seepage | Model accuracy | Mathematical models | Porous media flow | Domain boundary | Geometrics | Flow rates | Porous media

Services: Buy this book/Buy this article


Return to search